Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lonely Democrat in TX--follow up question
Jul 15, 2005

Thanks for your response. You're putting my mind a little more at ease. i actually got tested for gonorrhea and chlamydia today at the Clinic. They said it would take up to a week to get the results, and that I might have to re-test again for that in a few months (I've never heard of that before). They did a culture (yikes!). She put the q-tip in my penis and swirled it around, basically as there was no discharge. It made me a bit nervous because ever since that happened this morning, it KILLS when I urinate. Burns so bad. I even saw a little blood. Never came close to doing that before. Question: Could the "iron q-tip" have "triggered" the gonorrhea or chlamydia? And, is it usually this painful afterwards or did my nurse (who happened to be a bit misinformed and totally insensitive) just do a botched job? It's been about 9 hours since I got it. Question 2: In your response to my original question you said that Trizivir was not your fave combo for PEP. Can you tell me why? is it ineffective? That made me very nervous.

--Still a Democrat in Texas. Still in the Minority.

Response from Dr. Frascino

Hi Cowboy,

Yeah, that q-tip test is memorable, isn't it? Especially if you happened to get a sadistic nurse! The painful urination and blood should resolve very quickly within a day. I don't think you'll need to have that test repeated, unless you have another unprotected exposure and/or develop specific symptoms. The q-tip, although painful, will not "trigger" a gonorrhea or chlamydia infection. It just hurts because Mr. Happys are never very happy about having q-tips rammed up their one-eyed monster!

As for your 2nd question, I generally do not choose Trizivir, because of its potential side effects, including a severe hypersensitivity reaction to the abacavir component. Hopefully you were well instructed on the risks and benefits of your PEP treatment and also on what side effects to be cognizant of. If not, do discuss this with the HIV specialist or prescribing physician.

Good luck. Hope DeLay didn't redistrict you into becoming a minority.

Dr. Bob



Previous
bit scared
Next
TWELVE negative ELISAs out to 24 weeks!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement